| Model Number |
09608X |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Irritation (1941); Keratitis (1944); Burning Sensation (2146)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown; reported as during (b)(6) 2017.Alternative report identification number (b)(4).(b)(4).Device evaluation: the complaint bottle was returned to the manufacturing site for investigation.Both retained and returned products were tested using chemistry methods, all results were within specifications.Reported issue was not confirmed by test results.Manufacturing records review: a review of the manufacturing records was performed.The records for production process were found to be acceptable, all testing items were completed and met specifications.There were no non-conformances related to this complaint.The reported lot was deemed acceptable for release.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported by a doctor's office, that a sample bottle of blink revitalens, lot: zb06792 expiration: 1/2018 was used during the month and two patients that soaked their lenses while at the doctor's office experienced burning, redness and a chemical exposure form of keratitis.One patient's lenses were two days old and the other patient's lenses were also fairly new.Both patients had previously soaked their lenses using a different brand of solution.Approximately three other patients while at doctor's office had their lenses also soaked in solution using this same sample bottle and did not have any issues.These patients had also previously soaked their lenses using a different brand of solution.The two patients that had a reaction, had it within a couple of minutes after putting their lenses in.The doctor flushed out their eyes with saline and their eyes started to feel relief within approximately ten minutes.By the following day both patients were fine.No other treatments or medications were given.Doctor only suggested using artificial tears, but didn't provide this to the patients.As event indicates two (2) patients experienced a reaction to the product, two mdrs will be filed.This report represents the second mdr report.